Hail, Garfield
- When
- June 10, 4:18 PM MST
- Where
- Garfield County, 4.55 mi NNW of South Sawmill Raws
- Measured
- 0.88 in hail
- Reported by
- Public
- Coordinates
- 47.630, -107.570
A few short lived severe thunderstorms developed ahead of an occluded front in central Montana.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS GGW wrote it up.
A few short lived severe thunderstorms developed ahead of an occluded front in central Montana.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Glasgow, MT wrote its last area forecast discussion before the first event at Jun 10, 2:03 PM MST, 2 hours 15 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GLASGOW MT 303 PM MDT TUE JUN 10 2008 .SHORT TERM...FOR NORTHEAST MONTANA...TONIGHT THROUGH THURSDAY... COLD/OCCLUDED FRONT IS CURRENTLY LOCATED NEAR BILLINGS...FORT BENTON AND CUT BANK. DEEP UPPER LOW IS CENTERED OVER THE IDAHO PANHANDLE. THUNDERSTORMS HAVE FIRED ALONG THE FRONT THIS AFTERNOON WITH SOME LARGE HAIL. THIS FRONT WILL MOVE INTO THE SOUTHWEST PART OF THE FORECAST AREA TONIGHT AND BECOME QUASI-STATIONARY NEAR THE MISSOURI RIVER BY WED MORNING AND SLOWLY DISSIPATE DURING THE DAY. THE UPPER LOW WILL MOVE INTO WESTERN MONTANA TONIGHT AND WILL BE SLOW TO MOVE ACROSS THE STATE WEDNESDAY AND WEDNESDAY NIGHT. THE LOW IS EXPECTED TO FINALLY EXIT THE STATE TO THE EAST ON THURSDAY. THE AIRMASS OVER THE SW ZONES IS UNSTABLE ENOUGH TO SUPPORT SEVERE THUNDERSTORMS THIS EVENING. WILL MENTION SEVERE POSSIBILITY THERE. MORE STABLE AIR IS PRESENT TO THE EAST WHERE OVERRUNNING TYPE RAIN IS MORE LIKELY TONIGHT AND WEDNESDAY. WILL FORECAST HIGHEST POPS IN THE EAST. DRY SLOT WILL ENTER THE WESTERN ZONES AFTER MIDNIGHT DIMINISHING RAIN CHANCES THERE. THE DRY SLOT WILL PREVAIL OVER THE WESTERN THROUGH MOST OF WEDNESDAY ALTHOUGH AFTERNOON CONVECTION IS POSSIBLE WITH DAYTIME HEATING AND COLD AIR ALOFT. MOISTURE WRAPPING AROUND THE LOW WILL KEEP RAIN GOING ACROSS THE AREA THROUGH THURSDAY WITH TEMPERATURES ABOUT AS COLD AS THEY CAN BE FOR MID JUNE. FORRESTER .LONG TERM...THURSDAY NIGHT THROUGH TUESDAY... THE CLOSED STACKED LOW WILL BEGIN TO DEPART THE REGION THURSDAY NIGHT IN THE DIRECTION OF HUDSON BAY. INITIALLY UPPER LEVEL NORTHWEST FLOW WILL GRADUALLY BACK TO A MORE ZONAL DIRECTION BY FRIDAY NIGHT. ZONAL FLOW WILL THEN BE DISTURBED BY A SHORTWAVE CLIPPER IN SOUTHERN CANADA AROUND SATURDAY NIGHT. THE MAIN FEATURE OF THIS EVENT WILL BE INCREASING NORTHWEST SURFACE WINDS LOCALLY WITHOUT MUCH PRECIPITATION...EXCEPT POSSIBLY ALONG THE INTERNATIONAL BORDER AREA. AS THE SHORTWAVE DEPARTS IN AN EASTERLY DIRECTION HEIGHTS WILL INCREASE AS AN UPPER RIDGE BEGINS TO BUILD UP OVER MONTANA ON MONDAY. HOW LONG THE RIDGE HANGS AROUND WILL DEPEND ON THE TIMING OF THE NEXT STORM SYSTEM LURKING OFF THE WEST COAST OF CANADA. HOWEVER IT IS LIKELY TO NOT MOVE INTO THE LOCAL AREA THROUGH THE REMAINDER OF THE EXTENDED PERIOD. MEX GUIDANCE SHOWS A GRADUAL WARMING TO TEMPERATURES AROUND NORMAL BEGINNING EARLY NEXT WEEK. GFS AND ECMWF ARE IN FAIR AGREEMENT WITH THE GENERAL PATTERN. THE INHERITED GRIDS REFLECT HIS PATTERN...SO GRID EDITS WERE FEW AND MINOR. SCT PREVIOUS DISCUSSION... OVERALL THE EXTENDED FEATURES RELIEF FROM THE UPCOMING STRING OF COOL AND WET DAYS...BUT TEMPERATURES SHOULD ONLY SEE A GRADUAL RECOVERY TO AT OR SLIGHTLY ABOVE NORMAL VALUES AFTER THIS WEEKEND. THE UPPER LOW FROM DAYS 1-3 WILL BE FOUND MAKING STEADY HEADWAY NORTHEAST INTO MANITOBA THURSDAY NIGHT AS A FEW LINGERING SHOWERS REMAIN ON ITS BACKSIDE COURTESY OF A MID LEVEL COLD POCKET. INITIALLY THE GFS AND UKMET ARE THE STRONGEST WITH THIS LOW IN CONTRAST WITH THE ECMWF AND CANADIAN WHICH AVERAGE BETWEEN 40 AND 60 DAM WEAKER. FOR NOW AM SIDING WITH A WEAKER SOLUTION AS THE GFS ENSEMBLE SPREAD LENDS LITTLE SUPPORT FOR THE DEEP SOLUTION. REGARDLESS...THE CYCLONIC UPPER FLOW WILL EASE BY THIS WEEKEND AS THE UPPER FLOW FLATTENS SOME AND CONDITIONS DRY OUT. MODELS THEN ADVERTISE A WEAK COLD FRONT DROPPING SOUTH O/A SATURDAY NIGHT...BUT MOISTURE APPEARS A BIT SCANT SO HAVE LEFT THIS FEATURE MOSTLY DRY AT THE MOMENT. HEREAFTER ECMWF AND GFS AGREE ON BUILDING HEIGHT FIELDS WHILE BOOSTING LOW LEVEL THICKNESSES...BUT TO WHAT DEGREE IS STILL UNCERTAIN SO HAVE CONSERVATIVELY TRENDED TEMPS WARMER. MCZ && .AVIATION... CYCLONIC STORM SYSTEM WILL SPREAD RAIN...POSSIBLY HEAVY AT TIMES...ALONG WITH ISOLATED THUNDERSTORMS ACROSS THE AREA TONIGHT. HEAVIEST RAIN WILL BEGIN IN THE WESTERN ZONES THIS EVENING AND MOVE TO THE EASTERN ZONES LATE TONIGHT. EASTERN ZONES ARE LIKELY TO SEE HEAVY RAIN CONTINUE INTO WEDNESDAY WHILE WESTERN ZONES TURN TO LIGHT SHOWERS. THE RESULT WILL BE MVFR...AND SOMETIMES IFR...CEILINGS AND/OR VISIBILITIES. STRONG EASTERLY SURFACE WINDS WILL DIMINISH THIS EVENING...THEN BECOME VARIABLE AS THE SURFACE LOW MEANDERS AROUND THE REGION. WINDS WILL BECOME NORTHERLY TO NORTHWESTERLY ON WEDNESDAY AS THE SURFACE LOW MOVES INTO NEBRASKA. && .GLASGOW WATCHES/WARNINGS/ADVISORIES... LAKE WIND ADVISORY UNTIL 3 AM MDT WEDNESDAY FOR FORT PECK LAKE. && WEATHER.GOV/GLASGOW
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GLASGOW MT 316 PM MDT TUE JUN 10 2008 MTZ017-022-023-111215- CENTRAL AND SOUTHERN VALLEY-GARFIELD-MCCONE- 316 PM MDT TUE JUN 10 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST MONTANA. .DAY ONE...THIS AFTERNOON AND TONIGHT A LAKE WIND ADVISORY IS IN EFFECT THROUGH 3 AM WEDNESDAY FOR FORT PECK LAKE. LOOK FOR EAST TO SOUTHEAST WINDS 15 TO 30 MPH THROUGH LATE TONIGHT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. MTZ025>027-111215- DAWSON-PRAIRIE-WIBAUX- 316 PM MDT TUE JUN 10 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST MONTANA. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP THIS AFTERNOON. THE SHOWERS WILL BECOME WIDESPREAD THIS EVENING WITH LOCALLY HEAVY RAIN POSSIBLE. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. MTZ021-111215- PETROLEUM- 316 PM MDT TUE JUN 10 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST MONTANA. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP OVER THE AREA THIS AFTERNOON AND EVENING. A FEW STORMS MAY BECOME SEVERE WITH LARGE HAIL. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
The Glasgow radar (KGGW), 95 km away, was scanning. The volume nearest the first event began at 23:19 UTC.
2 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Montana in 2008Every state in 2008This day in weather historyWarnings in Montana, June 2008
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 98934, 98935.